MAUDE Adverse Event Report: BIOMET MICROFIXATION TOTAL TEMPOROMANDIBULAR JOINT REPLACEMENT SYSTEM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TOTAL TEMPOROMANDIBULAR JOINT REPLACEMENT SYSTEM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Health Effect - Clinical Codes Swelling (2091); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical products: unknown biomet microfixation screws catalog #: ni, lot #: ni; biomet microfixation fossa catalog #: 01-6561, lot #: 120581.Therapy date unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00238.
 
Event or Problem Description
It was reported that the surgeon is planning a revision due to an allergic reaction, facial swelling, and the presence of polyethylene particles.It was reported that the patient has had periodic facial swelling for the past year.The surgeon believes the patient needs to be revised due to wear of the fossa; that a custom implant is needed because there is not much zygomatic arch left for stock implant placement; and that the patient requires an all titanium implant as allergy testing came back as reactive.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The parts were not returned for evaluation; therefore, no functional testing or inspections could be performed.The complaint is considered confirmed as allergy testing was reactive and an all titanium custom implant was requested.This indicates the most likely underlying cause of the complaint is patient condition.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TOTAL TEMPOROMANDIBULAR JOINT REPLACEMENT SYSTEM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8528277
Report Number0001032347-2019-00239
Device Sequence Number11233883
Product Code LZD
UDI-Device Identifier00841036011871
UDI-Public00841036011871
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2004
Device Model NumberN/A
Device Catalogue Number01-6546
Device Lot Number747530
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;